Apr 27, 2011 - 8:17 pm
I am new to this chat/blog/etc so bear with me. I have been "cancer free" since March 2010. I have some side effects from the chemo and radiation, as I am sure every one of us went through something. I did not have any neuropathy until about the 5th of my 6th monthly treatments. I did not lose all of the feelings, I could still button my clothes and even sew, but picking up the pins and needles, and even turning pages in a book were and still are more difficult to manage. The numbness and tingling in my hands and feet are bearable, but the loss of balance due to the weakness in my ankles is more than I can fathom. At a moment's notice, my feet and legs (mostly my left) go numb and I fall down the stairs, or what is worse, up the stairs. My oncologist said it could and should improve, but it may not. My primary care said the same thing. I am and always have been pretty active, so this inability is horrible. I noticed other anal cancer survivors are and have experienced the same butt problems as me. I don't schedule any appointments before 10 am due to what my doctor calls "fecal urgency" I hate it!!!! I, too, am taking imodium, but on an as needed basis. I don't like taking meds; I have a hard time taking vitamins. I am a veteran and I utilize the VA hospital for some of my care in addition to my outside medical practitioners. My VA primary care doctor prescribed dicyclomine which is supposed to treat irritable bowel syndrome. I don't find it as good as the immodium. My primary care doctor said I could take it, but she didn't think it would help as much as the imodium; my oncologist said to stick with the imodium, in case the side effects of the dicyclomine bothered me. The thing is, I can't tell what bothers me anymore. I almost freak out with any ache or pain. I had no signs or symptoms that anything was wrong with me in the first place. So, how would I know what any pinch or tingle meant??? Is anyone else experiencing this??? Thanks, and God bless you all.